MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE XN-10; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION, I SQUARE XN-10; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-10
Medical Device Problem Codes Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/29/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The analyzer alerted the operator to sample abnormality requiring further verification prior to result reporting.It is common for newborns to have nrbcs present in the blood, which are known to falsely elevate wbc values.The operator failed to verify accurate results prior to reporting.
 
Event or Problem Description
A newborn was administered gentamycin due to an erroneously high white blood cell (wbc) result.The sample was analyzed for a complete blood count and differential.The sample was judged "positive" indicating the need for further review of the sample prior to result reporting.Repeat analysis was performed, and the sample was judged "positive" with an increased wbc value.A smear review was performed and the presence of many nucleated red blood cells (nrbcs) was observed.The user failed to correct the wbc value for the presence of nrbcs prior to releasing the wbc value.An order was written to administer 2 mg/ml of gentamycin on (b)(6) 2018 at 06:45.It is unknown when the antibiotic was administered.It is unknown if other clinical signs and symptoms warranted the antibiotic treatment.No negative impact to the patient was reported.

Brand Name
XN-10
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key7555161
Report Number1000515253-2018-00007
Device Sequence Number2194319
Product Code GKZ
UDI-Device Identifier04987562424214
UDI-Public(01)04987562424214
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Medical Technologist
Type of Report Initial
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Medical Technologist
Device Model NumberXN-10
Device Catalogue NumberAP795756
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/30/2018
Initial Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age2 DA
Patient Weight2